Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 34, NWS Jackson, MS

February 2, 2016Copiah County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2016, 6:45 PM CST for Copiah County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2016, 6:45 PM CST (00:45 UTC)
Expired
Feb 2, 2016, 7:30 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 51 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 1:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS54 KJAN 030045
SVRJAN
MSC029-030130-
/O.NEW.KJAN.SV.W.0034.160203T0045Z-160203T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CST TUE FEB 2 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 730 PM CST

* AT 644 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLANCY...OR
  9 MILES SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MARTINSVILLE AROUND 650 PM CST.
  HAZLEHURST AROUND 655 PM CST.
  GALLMAN AROUND 700 PM CST.
  CRYSTAL SPRINGS AROUND 705 PM CST.
  HOPEWELL AROUND 710 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3174 9060 3205 9043 3205 9023 3203 9025
      3202 9023 3202 9022 3201 9023 3199 9022
      3199 9021 3197 9021 3195 9019 3170 9046
      3170 9055
TIME...MOT...LOC 0044Z 214DEG 42KT 3177 9050 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 4:35 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 2, 4:35 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST TUE FEB 2 2016

...SEVERE WEATHER ONGOING ACROSS THE REGION THIS AFTERNOON...

.DISCUSSION...AN OCCLUDED SURFACE LOW PRESSURE SYSTEM CONTINUES TO LIFT
NORTHEAST ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND WILL
PROGRESS NORTHWARD OVERNIGHT. A TRAILING FRONTAL BOUNDARY EXTENDS
SOUTH FROM THIS LOW INTO THE ARKLATEX WITH A PREFRONTAL SURFACE
BOUNDARY IN THE VICINITY OF THE MISSISSIPPI RIVER. SEVERE WEATHER
ONGOING ACROSS THE FORECAST AREA THIS AFTERNOON. THIS ACTIVITY HAS
COME IN THE FORM OF MAINLY DISCRETE CELLS. WHILE OUR 19Z SOUNDING
FAILED...OTHER LOCAL RAOBS INDICATED THAT THE MORNING CAP THAT WAS IN
PLACE HAD BEEN ERODED BY 18Z. THIS HAS HELPED THE MORNING SHOWERS TAP
INTO BETTER INSTABILITY AS CHARACTERIZED BY DEWPOINTS IN THE MID TO
UPPER 60S. WITH DEEP LAYER SHEAR OF AROUND 60KTS AS INFLUENCED BY THE
PRESENCE OF A 140KT UPPER LEVEL JET...ANY OF THESE STORMS THAT
DEVELOP HAVE BEEN ABLE TO ROTATE AND WE HAVE ALREADY HAD A FEW
CONFIRMED TORNADOES ACROSS EASTERN MISSISSIPPI. THIS ACTIVITY WITH
THE DISCRETE CELLS/SMALLER LINE SEGMENTS WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS ESPECIALLY ACROSS
EASTERN MISSISSIPPI WHERE SHEAR/HELICITY/INSTABILITY ARE MAXIMIZED.
HI- RES MODELS CONTINUE TO SHOW THAT STORMS MAY EVENTUALLY CONGEAL
INTO A SQUALL LINE BEFORE EXITING EASTERN MISSISSIPPI LATER THIS
EVENING AHEAD OF THE MAIN FRONT WHICH IS STILL ACROSS CENTRAL
LOUISIANA. ANOTHER THREAT WILL BE FROM LOCALLY HEAVY RAINFALL. STORMS
TODAY HAVE ALREADY BEEN RATHER EFFICIENT IN RAINFALL AND EXPECT THAT
ANY THAT TRAIN COULD BRING 1-3 INCHES. WILL LEAVE THE LIMITED RISK IN
THIS REGION. GOING HAZARDS/HWO WILL BE KEPT AS IS WITH THE EXCEPTION
OF THE LIMITED GRADIENT WIND. WHILE GUSTY WINDS WILL
CONTINUE...SHOULD BE SLOWER THAN PREVIOUSLY AND WILL DROP THAT FROM
THE HWO. /28/

PRECIP LOOKS TO TAPER OFF OVER THE PINE BELT AROUND OR SHORTLY AFTER
DAYBREAK TOMORROW AS THE FRONT NUDGES EASTWARD. MODERATE COLD
ADVECTION WILL PERSIST AREAWIDE THROUGH THE DAY AND INTO THE
EVENING. DAYTIME TEMPS WILL BE A BATTLE BETWEEN THIS AND GOOD
INSOLATION AS NEAR FULL SUNSHINE APPEARS LIKELY. BELIEVE MANY AREAS
WILL STILL REACH THE LOWER 60S. OVERNIGHT, SURFACE WINDS WILL BEGIN
TO SLACK OFF, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. WITH
THE SKY REMAINING CLEAR, FREEZING TEMPS ARE POSSIBLE IN SOME AREAS.
/DL/

THURSDAY THROUGH MONDAY...

THE GENERAL POSITION OF THE UPPER LONGWAVE TROUGH OVER THE MS VALLEY
WILL TEND TO ANCHOR A CONTINENTAL POLAR AIRMASS OVER THE ARKLAMISS
FROM LATE THIS WEEK INTO THE WEEKEND. THIS WILL FAVOR SEASONABLY
COOL AND DRY CONDITIONS WITH TEMPERATURE DEPARTURES SEVERAL DEG F
BELOW CLIMATIC AVERAGE. HAVE CONTINUED TO FOLLOW A COOLER GUIDANCE
TEMPERATURE BLEND FOR LOWS THURSDAY NIGHT GIVEN IDEAL SFC HIGH
POSITION AND NIGHTTIME COOLING CONDITIONS.

FORECAST CONFIDENCE DROPS QUICKLY AS WE GO FROM SUNDAY INTO MONDAY
DUE TO INCONSISTENT MODEL HANDLING OF A SHORTWAVE TROUGH THAT IS
FORECAST TO MOVE THROUGH THE BASE OF THE LONGWAVE TROUGH. IT IS
DEFINITELY PRUDENT TO FOLLOW THE BLENDED GUIDANCE WITH THIS SYSTEM
DUE TO WIDELY VARIED QPF SIGNALS. IT LOOKED YESTERDAY LIKE A MORE
SUPPRESSED SOLUTION WAS THE WAY TO GO...AND THAT STILL MAY BE THE
CASE...BUT THERE ARE MORE INDICATIONS NOW THAT WE COULD SEE THE
MOISTURE-STARVED SYSTEM INTERACT WITH A STRONG BAROCLINIC ZONE
RESULTING IN QUICK DEVELOPMENT OF COASTAL RAINFALL THAT COULD MOVE
INTO PORTIONS OF THE ARKLAMISS. AT THIS TIME...IT LOOKS LIKE PHASING
WITH THE NORTHERN STREAM WITH THIS POTENTIAL SYSTEM SHOULD NOT
HAPPEN IN TIME TO BRING US ANY WINTRY PRECIP. LOOKING AHEAD...A MORE
SIGNIFICANT COLD AIR INTRUSION IS POSSIBLE FOR THE MIDDLE OF NEXT
WEEK. /EC/

&&

.AVIATION...THE COLD FRONT WAS IN VCTY OF GLH AND VFR CONDS CAN BE
EXPECTED AT GLH THE REST OF THE NIGHT. ELSEWHERE A MIX OF MVFR TO
IFR CONDITIONS CAN BE EXPECTED WITH SCATTERED TSRA AHEAD OF THE COLD
FRONT THAT WILL SHIFT EAST ACROSS THE AREA THIS EVENING. SOME STORMS
COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND TORNADOES...
ESPECIALLY E MS. CONDS WILL IMPROVE FROM THE WEST TONIGHT IN THE
WAKE OF THE FRONT. GUSTY SOUTH WINDS AHEAD OF THE COLD FRONT WILL
SHIFT TO WEST/NORTHWEST BY WED MORNING. VFR CONDS AREAWIDE ARE
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  58  31  51 /  96  11  11   6
MERIDIAN      54  62  32  52 /  99  21  11   7
VICKSBURG     43  56  31  51 /  71  12  11   5
HATTIESBURG   58  65  36  55 /  99  24  11   4
NATCHEZ       46  58  33  51 /  74  12  11   5
GREENVILLE    42  53  30  47 /  52  10  11   5
GREENWOOD     43  53  28  48 /  83  11  11   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Feb 2, 4:42 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CST TUE FEB 2 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-060-
032245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-ADAMS-
442 PM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND QUARTER
SIZE HAIL POSSIBLE THROUGH THE EVENING AHEAD OF A COLD FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ028>033-037>039-044>046-049>052-055>058-064>066-032245-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
442 PM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION. THE
PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND
TORNADOES. A FEW STRONG TORNADOES ARE POSSIBLE. HAIL UP TO QUARTER
SIZE IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ025>027-035-036-042-043-047-048-053-054-059-061>063-072>074-
032245-
LEFLORE-GRENADA-CARROLL-HUMPHREYS-HOLMES-YAZOO-MADISON MS-WARREN-
HINDS-CLAIBORNE-COPIAH-JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE-
MARION-LAMAR-FORREST-
442 PM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION. THE
PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND
TORNADOES.  HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 2, 4:15 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          5 NW ELECTRIC MILLS     32.81N 88.53W
02/02/2016                   KEMPER             MS   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND. REPORTED VIA STORM
            SPOTTER AND LIVESTREAM VIDEO AND PICTURES.

&&

DCOX
Local storm report, Feb 2, 4:29 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          2 N SCOOBA              32.85N 88.48W
02/02/2016                   KEMPER             MS   EMERGENCY MNGR

            TREES DOWN ON THE EAST MISSISSIPPI COMMUNITY COLLEGE
            CAMPUS, SOME IMPACTING BUILDINGS.

&&

JCULIN
Local storm report, Feb 2, 5:28 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     4 W FLOWOOD             32.31N 90.17W
02/02/2016                   HINDS              MS   BROADCAST MEDIA

            LARGE TREE WAS BLOWN DOWN AND BLOCKED CARLISLE STREET.

0330 PM     HAIL             4 SW FLOWOOD            32.27N 90.15W
02/02/2016  E1.25 INCH       RANKIN             MS   BROADCAST MEDIA

            QUARTER TO HALF DOLLAR SIZE HAIL FELL AT BASS PRO SHOPS.

&&

JCULIN
Local storm report, Feb 2, 5:32 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 E ROCKPORT            31.80N 90.12W
02/02/2016                   SIMPSON            MS   CO-OP OBSERVER

            REPORT OF FLASH FLOODING IN ROCKPORT. SOME LOCAL PONDS
            WERE OVERFLOWING. 5.14 INCHES OF RAIN FELL AT THE
            LOCATION ON DAVID SHERMAN AND LOWER ROCKPORT ROAD. PART
            OF DAVID SHERMAN ROAD IS FLOODED AND WATER RUNNING ACROSS
            THE ROAD.

&&

DCOX
Local storm report, Feb 2, 6:00 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TORNADO          1 N SHUQUALAK           33.00N 88.56W
02/02/2016                   NOXUBEE            MS   EMERGENCY MNGR

            ROOF OF A HOUSE AND STORE ON HIGHWAY 145 ON THE N SIDE OF
            SHUQUALAK. TIME BASED ON RADAR.

&&

DCOX
Local storm report, Feb 2, 6:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TORNADO          2 SE MARTIN             32.52N 88.82W
02/02/2016                   LAUDERDALE         MS   EMERGENCY MNGR

            REPORTS OF DAMAGE TO A TRAILER AND HOUSE ACROSS THE ROAD
            FROM WEST LAUDERDALE HIGH SCHOOL. ALSO A FIELD HOUSE WAS
            DAMAGED AT WEST LAUDERDALE HIGH SCHOOL.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:12 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Scott63 min
Feb 2, 6:20 PM CSTFlash Flood WarningJANHinds, Madison, Rankin, Scott6 hr
Feb 2, 6:27 PM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln4 hr
Feb 2, 7:17 PM CSTFlash Flood WarningJANLeake, Neshoba, Winston4 hr
Feb 2, 7:47 PM CSTTornado WarningJANLowndes, Noxubee58 min
Feb 2, 7:56 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson49 min
Feb 2, 8:07 PM CSTFlash Flood WarningJANRankin, Simpson3 hr
Feb 2, 8:17 PM CSTRiver Flood WarningJANNeshoba6 days
Feb 2, 8:19 PM CSTRiver Flood WarningJANAttala, Holmes7 days
Feb 2, 8:35 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith31 min
Feb 2, 9:01 PM CSTFlash Flood WarningJANClay, Lowndes, Oktibbeha3 hr
Feb 2, 9:37 PM CSTSevere Thunderstorm WarningJANNeshoba, Noxubee, Winston38 min
Feb 2, 9:47 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee43 min
Feb 2, 9:59 PM CSTRiver Flood WarningJANNoxubee5 days
Feb 2, 10:03 PM CSTRiver Flood WarningJANLeake4 days
Feb 2, 10:03 PM CSTRiver Flood WarningJANAttala59 hr
Feb 2, 10:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee45 min
Feb 2, 10:33 PM CSTSpecial Weather StatementJANKemper, Lauderdale42 min
Feb 2, 10:41 PM CSTRiver Flood WarningJANClay67 hr
Feb 2, 10:55 PM CSTSpecial Weather StatementJANNoxubee20 min
Feb 2, 11:17 PM CSTAreal Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more18 hr
Feb 2, 11:27 PM CSTAreal Flood WarningJANLeake, Neshoba, Winston6 hr
Feb 2, 11:59 PM CSTAreal Flood WarningJANLowndes, Oktibbeha6 hr
Feb 3, 12:45 AM CSTAreal Flood WarningJANHinds, Madison, Rankin, Scott, Smith6 hr
Feb 3, 1:01 AM CSTSpecial Weather StatementJANForrest, Jones29 min
Feb 3, 4:42 AM CSTRiver Flood WarningJANFranklin23 hr
Feb 3, 4:45 AM CSTRiver Flood WarningJANLeake8 days
Feb 3, 5:29 AM CSTAreal Flood WarningJANLeake, Neshoba6 hr
Feb 3, 6:41 AM CSTRiver Flood WarningJANLeake7 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANLeake4 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANLeake5 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANMadison, Rankin5 days
Feb 3, 6:41 AM CSTRiver Flood WarningJANHinds, Rankin8 days
Feb 3, 6:42 AM CSTAreal Flood WarningJANRankin, Scott, Smith12 hr
Feb 3, 7:22 AM CSTRiver Flood WarningJANCopiah, Simpson12 days
Feb 3, 7:22 AM CSTRiver Flood WarningJANLawrence12 days
Feb 3, 7:23 AM CSTRiver Flood WarningJANSimpson3 days
Feb 3, 9:08 AM CSTRiver Flood WarningJANMarion12 days
Feb 3, 11:17 AM CSTAreal Flood WarningJANNeshoba6 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.